Article thumbnail
Location of Repository

Cardiac arrhythmias induced by hypokalaemia and potassium loss during maintenance digoxin therapy.

By E Steiness and K H Olesen

Abstract

Twelve patients with congestive heart failure receiving maintenance therapy with digoxin and potent diuretics were followed closely during development of hypokalemia and potassium loss. Cardiac arrhythmias compatible with digoxtin toxicity developed in 6 patients in the presence of stable, normal serum digoxin concentrations. The mechanisms involved in the development of the rhythm disturbances are discussed with regard to hypokalaemia, intracellular potassium loss, intra-/extracellular potassium gradients and digoxin, and the significance of maintaining a normal potassium balance in this setting is stressed

Topics: Research Article
Year: 1976
DOI identifier: 10.1136/hrt.38.2.167
OAI identifier: oai:pubmedcentral.nih.gov:482988
Provided by: PubMed Central
Sorry, our data provider has not provided any external links therefore we are unable to provide a link to the full text.

Suggested articles


To submit an update or takedown request for this paper, please submit an Update/Correction/Removal Request.